MAUDE Adverse Event Report: ARTHREX, INC. IB KIT, MINI, PEEK, CC FT, W/ JUMPSTART; BIO SOFT TISSUE FIXATN FASTENR

ARTHREX, INC. IB KIT, MINI, PEEK, CC FT, W/ JUMPSTART; BIO SOFT TISSUE FIXATN FASTENR
Model Number IB KIT, MINI, PEEK, CC FT, W/ JUMPSTART
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 12/21/2023, it was reported by a sales representative via phone that an ar-1787pj-cp internalbrace implant system, ligament augmentation repair, had an issue with the 2.7mm drill.When drilling in the bone, the drill bit shattered and left shards in the bone.The surgeon removed the fragments of the drill bit and performed an x-ray when the patient was open to confirm that all the fragments were removed.The case was completed by doing a primary ligament repair using an ar-899ost fibertak dx suture anchor, and the internal brace was not incorporated into the procedure.There was a 15-20 minute delay in the case with no additional anesthesia administered.This was discovered during an atfl reconstruction procedure on (b)(6) 2023.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is not confirmed.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to misaligned insertion, prying/leveraging, and/or excessive force used during insertion.

Brand Name
IB KIT, MINI, PEEK, CC FT, W/ JUMPSTART
Common Device Name
BIO SOFT TISSUE FIXATN FASTENR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18510765
Report Number1220246-2024-00345
Device Sequence Number6991649
Product Code MAI
UDI-Device Identifier00888867295629
UDI-Public00888867295629
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIB KIT, MINI, PEEK, CC FT, W/ JUMPSTART
Device Catalogue NumberAR-1787PJ-CP
Device Lot Number14990010
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer12/27/2024
Initial Report FDA Received Date01/15/2024
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown